Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 

 

Stable configurations of repelling points on compact manifolds


Author: Burton Randol
Journal: Proc. Amer. Math. Soc. 142 (2014), 2769-2773
MSC (2010): Primary 37A45
Published electronically: April 29, 2014
MathSciNet review: 3209331
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using a differential-geometrically intrinsic treatment of counterparts of classical electrostatics introduced by the author in 1984, it is shown that on some compact manifolds, stable configurations of points which mutually repel along all interconnecting geodesics become equidistributed as the number of points increases.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37A45

Retrieve articles in all journals with MSC (2010): 37A45


Additional Information

Burton Randol
Affiliation: Ph.D. Program in Mathematics, CUNY Graduate Center, 365 Fifth Avenue, New York, New York 10016
Email: brandol@gc.cuny.edu

DOI: https://doi.org/10.1090/S0002-9939-2014-12007-7
Received by editor(s): June 20, 2012
Received by editor(s) in revised form: September 4, 2012
Published electronically: April 29, 2014
Communicated by: Alexander Iosevich
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.